MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS
Catalog Number 412535VER
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a selective peripheral angiogram procedure, the catheter tip detached within the patient's superficial femoral artery [sfa].The physician had acquired retrograde femoral artery access and had negotiated the patient iliac bifurcation to access the patients contralateral sfa.While manipulating the guide catheter over an interventional guidewire, under fluoroscopy, the catheter tip detached within the patients sfa.Some vascular calcification was appreciated.The physician used a vascular snare device to successfully externalize the foreign body liberating the vessel.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15196295
Report Number3010665433-2022-00061
Device Sequence Number12322668
Product Code DQO
UDI-Device Identifier00884450020098
UDI-Public884450020098
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number412535VER
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
V-18 GUIDWRIE - BOST SCI
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown